# SDR AHTA20210408001

- Difficulty date: April 1, 2021
- Submitted: April 8, 2021
- Operation: Air carrier
- Aircraft: N109N
- Make and model: Beech 400A
- Aircraft serial: N109NS
- Aircraft time: 7,107 hours, 6,808 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Part number: LA45AS31001023
- Part serial: 10019
- Condition: Broken
- Location: Cockpit
- Part time: 7,107 hours, 6,808 cycles
- Stage of operation: CR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

JUST AS WE HAD LEVELED OFF AT 17,000 FEET AT APPROXIMATELY 1820Z ABOUT 100 MILES SOUTH OF ORL WE HEARD A VERY LOUD BANG AND THE PILOT SIDE WINDSCREEN HAD COMPLETELY SHATTERED THE OUTER GLASS PANE. WE WERE BETWEEN LAYERS IN CLEAR AIR. IT WAS A VERY WARM DAY, PROBABLY ISA PLUS 15. I WAS OFF COMM ONE GETTING THE ATIS. AS SOON AS IT HAPPENED I IMMEDIATELY LEANED OVER THE PEDESTAL AND REMAINED THERE UNTIL AFTER WE LANDED. FROM OVER THE PEDESTAL I COMMUNICATED WITH ATC, RAN THE CHECKLISTS, AND PROGRAMMED THE FMS TO THE NEW AIRPORT AND NEW APPROACH. I INSTRUCTED TO SLOW THE AIRCRAFT TO THE 160 RANGE AS SOON AS HE COULD. I REQUESTED AN IMMEDIATE VECTOR TO A SUITABLE AIRPORT WITH EQUIPMENT AND ALSO ONE THAT WAS VMC. I ASKED FOR EQUIPMENT TO BE ROLLED AND PLACED ON THE LEFT SIDE OF THE PLANE. HE HAD A VERY GOOD IDEA TO PLACE THE SUN SHADE BETWEEN THE WINDOW AND ME. WE DID THAT. ON INTERCEPT I FOUND US STILL 2000 FEET HIGH AND STILL FAST. I TOLD ATC WE WERE GOING TO PERFORM A LEFT 270 ACROSS FINAL. THIS WAY HE COULD FLY NORMAL SPEEDS AND NORMAL ALTITUDES. I WANTED HIS APPROACH TO BE COMPLETELY FAMILIAR. HE REQUESTED I MONITOR HIS INSTRUMENTS AND CALL OUT SPEEDS ALL THE WAY DOWN FINAL. I DID THAT. HE LANDED UNEVENTFUL.
